Alert archive / Tennessee / Special Weather Statements in 2019

Special Weather Statement, NWS Nashville, TN

July 2, 2019Sumner County, Tennessee

NWS Nashville, TN issued this special weather statement at Jul 2, 2019, 7:21 PM CDT for Sumner County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2019, 7:21 PM CDT (00:21 UTC)
Expired
Jul 2, 2019, 7:45 PM CDT
In force
24 min
Issued by
NWS Nashville, TN

County Sumner County, TN

The radar

The Nashville radar (KOHX), 41 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2019-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1121 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2019-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1121 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1547 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

244 
WWUS84 KOHX 030021
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
721 PM CDT Tue Jul 2 2019
 
TNZ008-030045-
Sumner TN-
721 PM CDT Tue Jul 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SUMNER COUNTY UNTIL
745 PM CDT...

At 721 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Westmoreland, or 10 miles northeast of Gallatin,
moving northeast at 15 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Westmoreland, Oak Grove and Bethpage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3661 8628 3658 8622 3653 8622 3644 8636
      3648 8646 3663 8640
TIME...MOT...LOC 0021Z 215DEG 12KT 3652 8637 

$$

Schaper

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 2, 6:37 PM CDT, 44 minutes earlier.

Area forecast discussion, Jul 2, 6:37 PM CDT, 44 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
637 PM CDT Tue Jul 2 2019

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Scattered showers and t'storms have developed along the I-65
corridor through much of our area as we transition into the
afternoon hours. These showers/t'storms have helped to keep
temperatures at bay, although it is still pretty warm in some areas.
These storms will begin to lose their punch once the sun goes down
this evening, as they are predominately diurnally driven. Tomorrow
and the 4th of July appear to be a hair cooler than today with even
more scattered shower and t'storm coverage. As we look at
Independence Day, while it won't be all sunshine, it won't be all
rain either. Scattered showers and t'storms, diurnally driven of
course, will develop in the afternoon hours before weakening after
sunset. This is good news for those with evening plans as
showers/t'storms should be making their way out for any mid-evening
plans.

Beginning Friday through this weekend we will begin to experience
even more shower and thunderstorm coverage across the area. Have
chance to likely PoP for those east of I-24 both Friday and Saturday
and wouldn't be surprised if those PoPs increase tomorrow as models
continue to trend upward. Saturday evening there appears to be a
shortwave that will move through the area, although severe weather
doesn't look all that likely. Any thunderstorm that develops this
weekend could have the occasional wind gust, but severe weather
parameters don't appear to be coming together. With these additional
showers/t'storms, our temperatures will come back down to near/just
above average with temps right around the upper 80s to near 90 this
weekend.

By next week, it appears that we will return to the typical
summertime pattern with more diurnally driven conditions. Temps will
remain near to just above normal through the weekend before
potentially warming a bit more next week.

&&

.AVIATION...
00Z TAF DISCUSSION.

VFR conditions are expected overnight with BR included for a few
hours during sunrise. VIS may be marginally impacted by BR
through 13-14z at the terminals. Otherwise, expect VCTS to be
around during the afternoon and early evening...with possible TS
lowering VIS/CIGs at a terminal or two.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......MacDonald
AVIATION........Schaper
Hazardous weather outlook, Jul 2, 6:00 AM CDT, 13 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
600 AM CDT Tue Jul 2 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-031100-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
600 AM CDT Tue Jul 2 2019

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There is a chance of storms each of the next several days,
although the probability will increase throughout the week.
Scattered storms on Wednesday may become strong, especially north
of I-40.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Jul 2, 2:55 PM CDT, 4 hours 26 minutes before
Special Weather Statement
National Weather Service Nashville TN
255 PM CDT Tue Jul 2 2019

TNZ008-022030-
Sumner TN-
255 PM CDT Tue Jul 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SUMNER COUNTY UNTIL
330 PM CDT...

At 255 PM CDT, Doppler radar was tracking a strong thunderstorm near
Portland, or 14 miles north of Gallatin, moving northeast at 10 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Portland, Mitchellville and Oak Grove.

LAT...LON 3665 8635 3664 8630 3653 8628 3649 8648
      3664 8655 3665 8651
TIME...MOT...LOC 1955Z 229DEG 11KT 3658 8648

10
Special weather statement, Jul 2, 4:17 PM CDT, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Nashville TN
417 PM CDT Tue Jul 2 2019

TNZ063-064-078-022145-
Cannon TN-De Kalb TN-Warren TN-
417 PM CDT Tue Jul 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL DE KALB...NORTH
CENTRAL WARREN AND NORTHEASTERN CANNON COUNTIES UNTIL 445 PM CDT...

At 417 PM CDT, Doppler radar was tracking a strong thunderstorm near
Woodbury, moving east at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of south central De
Kalb, north central Warren and northeastern Cannon Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3581 8603 3588 8604 3593 8586 3587 8582
      3580 8582
TIME...MOT...LOC 2117Z 262DEG 17KT 3585 8599

Schaper
Special weather statement, Jul 2, 7:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
721 PM CDT Tue Jul 2 2019

TNZ008-030045-
Sumner TN-
721 PM CDT Tue Jul 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SUMNER COUNTY UNTIL
745 PM CDT...

At 721 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Westmoreland, or 10 miles northeast of Gallatin,
moving northeast at 15 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Westmoreland, Oak Grove and Bethpage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3661 8628 3658 8622 3653 8622 3644 8636
      3648 8646 3663 8640
TIME...MOT...LOC 0021Z 215DEG 12KT 3652 8637

Schaper

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 7:36 PM CDTSpecial Weather StatementOHXSumner24 min
Jul 2, 7:58 PM CDTSpecial Weather StatementOHXTrousdale32 min
Jul 2, 11:33 PM CDTAreal Flood AdvisoryOHXDeKalb, White117 min
Jul 3, 1:27 PM CDTSpecial Weather StatementOHXMontgomery48 min
Jul 3, 4:04 PM CDTSpecial Weather StatementOHXMacon41 min
Jul 3, 5:29 PM CDTSpecial Weather StatementOHXMaury31 min
Jul 3, 6:46 PM CDTSpecial Weather StatementOHXCumberland29 min

Nearby

Special Weather Statements in Tennessee, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.